Akihiro Tajima, MD; Tetsuya Mine, MD, PhD; Etsuro Ogata, MD, PhD
To the Editors: Pseudomembranous colitis is a known side effect of rifampicin (1, 2). We report a case of ulcerative colitis exacerbated by rifampicin. A 40-year-old man with a past history of non-Hodgkin lymphoma was admitted because of persistent bloody diarrhea and abdominal pain after using isoniazid, rifampicin, and ethambutol hydrochloride for pulmonary tuberculosis. He had received antituberculous drugs for 3 months before admission. Endoscopic examination showed edema, a tendency to bleed easily, and small ulceration throughout the colon, including the rectum. Histologic examination revealed goblet cell depletion and inflammatory cell infiltration, but no crypt abscesses. These findings appeared to
Learn more about subscription options.
Register Now for a free account.
Tajima A, Mine T, Ogata E. Rifampicin-associated Ulcerative Colitis. Ann Intern Med. 1992;116:778–779. doi: 10.7326/0003-4819-116-9-778
Download citation file:
Published: Ann Intern Med. 1992;116(9):778-779.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only